MedElevator Войти в исследования
← Поиск публикаций

DOI 10.24869/psyd.2026.80

Медицинская библиотека · Psychiatria Danubina · 2026

Psychotic mania induced by metronidazole: A rare case of antibiomania.

Öztürk Bilge Targıtay, Tinga Yusuf, Dağlar Zeynep Gül, Akdede Berna Binnur

Клинический случайСтатьяПеревод в очереди

Аннотация

Metronidazole, a widely used antimicrobial agent, has been associated with rare neuropsychiatric adverse effects, including antibiotic-induced mania (antibiomania). We report the case of a 46-year-old woman with a history of bipolar disorder type I, previously triggered by antidepressant treatment, who presented with an acute onset of a manic episode with psychotic features following prolonged metronidazole treatment. The patient had remained euthymic and medication-free for approximately nine years prior to this episode. Metronidazole was discontinued upon admission, and appropriate psychiatric treatment was initiated. Manic and psychotic symptoms resolved completely within three days, supporting a probable causal association. This case highlights the potential of metronidazole to induce manic episodes, particularly in individuals with a predisposition to mood disorders, and aims to discuss the possible underlying mechanisms through which metronidazole may contribute to the development of mania.

Для цитирования: Öztürk Bilge Targıtay, Tinga Yusuf, Dağlar Zeynep Gül, Akdede Berna Binnur. Psychotic mania induced by metronidazole: A rare case of antibiomania.. Psychiatria Danubina. 2026. DOI: 10.24869/psyd.2026.80.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.